921323?1268679412
James G Beckerman, M.D.  
Male
Portland, OR

Specialties: Cardiology

Interests: Weight Loss, lifestyle changes, healthy diet
Author of The Flex Diet (January 2011)
Providence Heart and Vascular Institute
(503) 216-0900
Portland, OR
My Posts
A sauna suit will likely have you sweat more, which will make you lose water weight - but I would recommend against this as a strategy for healthy long term weight loss. If you are uncomfortable and dehydrated, you will tire more easily and likely won't be able to exercise as much - which is the opposite of what you want. Not to mention the risks of be...
It's hard for me to say exactly without knowing more about what you are eating - sometimes when people exercise so intensely they end up consuming more calories that they intend. You don't mention in your post whether you are male or female, but in general, you weight actually seems to be in an appropriate range for your height...
The first step is to start with your pediatrician. I think it's great that you realize that you need to address your health - but don't do it alone. Lots of adults can help you and get you on the right path for you.
It's hard to say without knowing more details about your current weight, height and overall fitness level. It's important to remember that the quality of the foods you eat is also important in addition to moderating portion sizes.
It sounds like you are off to a good start! The key thing now is to look for slow, gradual weight loss and stick with what you are doing. Keep up the good work!
The downside of appetite suppressants is that they don't tend to work for weight loss of more than 10 pounds or so. And the other downside...when you stop taking them, the weight generally comes back. I tend to recommend against medications for these reasons - not to mention the possibility of side effects.
I tend not to recommend phentermine in general, as many people do experience an initial small weight loss (about ten pounds is very common) and do not lose more weight after that. And sometimes the weight comes back after stopping the medication. My general recommendation would be to talk to your doctor about stopping the medication and concentrating more o...
I'm sorry to hear about what you have been going through. I think the most important thing right now is to do things that you enjoy - if exercise is one of those things, then I think it's a great idea. I don't think that you have to push yourself for the sake of doing so - more intense or endurance exercise is unlikely to have a more benefi...
It's hard for me to guess exactly what might be going on - your symptoms do sound like they could be consistent with a hormonal imbalance, like hypothyroidism, or even changes consistent with polycystic ovarian syndrome - but it's very difficult for me to speculate. It may be worthwhile to keep a careful food diary, including portion sizes, just to...
This may be cellulite, which is difficult to get rid of, even in individuals at normal weight who exercise regularly. Some people find that targeted muscle strength exercises in those areas can improve cosmetic outcomes, but unfortunately there are no easy fixes!